Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

How are calcified granulomas treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
Hello, my name is XXXXXXX I`m from Brazil. Couple of weeks ago I start with some headaches at the top of my head uni-laterial pain then became bi-lateral, this pain was XXXXXXX after this pains I started to feel a great preasure inside of my head, with a bit of pain. The pain and the preassure desapeared fast.

I went to a doctor and he asked me a CT. The result was: Calcified Granulomas at the mesial temporal in the right side and same with extra-axial together with the righest portion of the temporal-lobe.

My question is: The XXXXXXX pain at the top of my head, is releated to this calcified granulomas? Is this dangerous?

Posted Sat, 21 Apr 2012 in Brain and Spine
Answered by Dr. Rakhi Tayal 48 minutes later
Thanks for writing to us.
The calcified granulomas in the temporal lobe are a harmless benign lesions which remain like that for years without any increase in the size or without producing any symptoms. In most of the cases, the calcified granulomas are a chance finding found on routine CT scans or MRIs.
In some cases if these granulomas are present on some important area of the brain then there might be some memory deficits but these are least likely to produce any pressure symptoms causing a headache.
The headache you had might be a tension headache or migraine which usually subsides with pain killers and adequate rest and sleep.
You need not worry much about the granulomas and if the headaches are recurrent then you can consult your neurologist for their proper management.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Follow-up: How are calcified granulomas treated ? 10 hours later
Thank you so muh for the answer, it was very helpful. I do have one more question.

In my CT was also found a a little Cystic Formation wich is at the same side of the granulomas. May this make me feels the headaches?

Answered by Dr. Rakhi Tayal 23 minutes later

Thanks for writing again.

The cystic formation needs to be evaluated further by MRI to see what kind of a cyst it is and is it growing further. Such kind of cystic lesions may cause symptoms like headache and convulsions.

It is best to consult your neurologist for further evaluation.

Wishing you an early recovery.

Above answer was peer-reviewed by
Follow-up: How are calcified granulomas treated ? 27 minutes later

My CT says that it is small cystic formation, and what make me confused is that this cystic formation is at the right side of my head and my pain started at the left side of my head (where I feelt most of the pain) a bit of the pain was at the right side.

Im very confused.

Thank you,
Answered by Dr. Rakhi Tayal 2 hours later
It is not necessary that the pain in your head is because of the cyst only.
Even if the pain is due to the cyst, it may cause pain on the other side of the head due to the pressure symptoms produced in the head. It is not necessary that the pain in the head will correspond to the exact site of the lesion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor